Ephedrine, mai hung

Discussion in 'Fibromyalgia Main Forum' started by chopindog, Nov 9, 2005.

  1. chopindog

    chopindog New Member

    When I was in highschool I took a lot of diet pills with ephedrine. I am just curious if any others out there also took it. I know that when I was on it my heart rate was elevated all the time. I also have read the studies correlating heart problems with CFIDS. I had to go on a halter monitor last week and my results came back saying I have a heart rate above 100 46% of the time with the high at 152 bpm, mean 110bpm. This with out any exercise, just simply laying, sitting and standing. I am just wondering if there could possibly be acorrelation between ephedrine and later onset of CFIDS.
  2. orachel

    orachel New Member

    I took a ton of the stuff...I now have a heart arrythmia, but somewhat benign. Hmmm...Interested to see what other responses you get. My bp is pretty normal, though.
  3. millennia

    millennia New Member

    I also have a very rapid heart rate, it's often beating so hard like I'm doing aerobics, when I'm just lying on the couch or something. I've never taken anything with ephedrine in it.
  4. DLsGroovyMoM

    DLsGroovyMoM New Member

    trying to lose weight. I have had a heart rate above 100 at rest ever since. I was supposed to have a test run one time and had to cancell b/c just sitting my heart rate wouldn't go below 120 and they couldn't do it unless I could get to less than 100 for 5 min. I don't have CFIDS I don't guess just fatigue from FM?
  5. 69mach1

    69mach1 New Member

    just to stay awake and go to work in the mornings. i didn't need to lose weight, which isn't the case now.

    i have not been exercising hardly at all since almost december last year, which is very unusual for me i was always weight lifting and cardio at times...

    my pulse has been over 108 a couple years ago i couldn't understand why but it was the welbutrin i was on. last time i had pluse checked a few weekds ago it was 64.

    so maybe it is meds cause they do crazy things to our bodies too. just guessing.

    i hope i don't have heart problems as well...had enough!

    jodie
  6. silky17

    silky17 New Member

    Yes when I met my last boyfriend he was the one who told me about it. I used it faithfully everyday for 3-4 yrs. The only reason I quit was because they took it off the market.

    I myself could not get moving without it. I also had a emotional trauma when he suddenly broke it off. Which includes numerous losses I have dealt with. But he was the last one I could take. Now I know that god was watching out for me but needless to say it still devistated me at the time. But anyway now that I am off the subject.....

    I took it for quite awhile, I remember thinking back that maybe I did damage my heart at the time. My younger brother died from an arrythmia and I wondered when my doctor told me to STOP taking it. Needless to say I didn't at the time.

    But I still wonder........

    Debbie
  7. chopindog

    chopindog New Member

    Bumping for more replies
  8. Gernmeinschatz

    Gernmeinschatz New Member

    Hello,

    I took ephedrine for several months, but, that was way, way after the onset of my CFS. I found that my heart rate was elevated beyond what felt comfortable for me, and it seemed there were a lot of S3/S4 sounds that weren't there before. It got me going in the morning, but then I would crash and burn in mid-afternoon once the effects wore off.

    I guess I'm not sure if there would be a correlation between ephedrine and later onset of CFIDS. I actually fell for the Phen/Fen craze which actually helped me a great deal, but then they d/c it both in the States and in Canada, so I was left to start at square one again. That medication combination also raised my heart rate. However, my heart rate is back to normal now - so it apparently did not have any lasting effects.

    I probably have not answered your question, but thought I'd put in my two cents' worth. How long were you on the ephedrine when you took it on a regular basis (as a teenager)?
  9. hunterwillow

    hunterwillow New Member

    I used to take ephedrine. I've taken it alone, and I've also taken it in the form of a mixture ephedra/caffeine. A lot more effective. Also a lot more heart palpitations though.
    I took it for the chronic fatigue. I could't get up and move in the mornings. I could only take it for "work days" (part time). It gave me enough energy to do the physical aspects of my job. Unfortunately, on days off I was completely depleted.
    It also affected the quality of my sleep even worse. Which made me even more tired. I tend to sleep grinding my teeth and muscles clenched. Taking these supplements, I would wake up feeling like frankinstein.(stiff, cold, and so so sore). Ultimately I couldn't keep this up. I found my body going downhill fast.
    I've definately had more heart racing and sometimes skipping beats. Also have a lot of chest pain. But CFIDS came first. I don't know if the ephedra has had lasting effects on my heart, since I no longer take it.
    Just for the record: at one point my dr. prescibed ritalin to help me funtion, and it did'nt seem to affect my heart rate as strongly as some of the ephedra products.